Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 281, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 26, 2004, 1:23 AM CDT for Audrain County, Missouri. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2004, 1:23 AM CDT (06:23 UTC)
- Expired
- Aug 26, 2004, 2:00 AM CDT
- In force
- 37 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Audrain County, MO
The radar
The St Louis radar (KLSX), 109 km from the middle of the area, began a volume at 06:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.4 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1111 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 260623
SVRLSX
MOC007-260700-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
122 AM CDT THU AUG 26 2004
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
AUDRAIN COUNTY IN CENTRAL MISSOURI
* UNTIL 200 AM CDT
* AT 122 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM JUST WEST OF MEXICO...MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
LADDONIA
FARBER
MEXICO
RUSH HILL
BENTON CITY
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3934 9202 3906 9207 3907 9167 3915 9164
3917 9146 3932 9146
$$
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:30 PM CDT, 9 hours 53 minutes earlier.
Area forecast discussion, Aug 25, 3:30 PM CDT, 9 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CDT WED AUG 25 2004 .DISCUSSION... ABREVIATED DISC...CNVTN HAS NOW DVLPD NICELY ALG A JEF-UIN LN. WL EXTEND/EXPAND FFA INTO ALL BUT FAR S COUNTIES TIL 06Z. A BIT UNSURE HOW MUCH INTS CNVTN WL OCR W OF ONGOING LN...BUT AMS OVR E KS STILL XTRMLY UNSTBL...AND GIVEN TDAS RAINS LESSER AMTS WL CAUSE PROBLEMS ONCE AGAIN OVR OUR FAR NW COUNTIES. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH TIL 05Z ALG-N OF VIH...SAR LN. IL...FLASH FLOOD WATCH TIL 05Z ALG-N OF SAR-SLO LN. && TRUETT
Hazardous weather outlook, Aug 25, 8:41 PM CDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 841 PM CDT WED AUG 25 2004 ILZ095>097-MOZ018-019-026-027-034>036-041-042-047-048-050-051-261200- ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-COLE-KNOX-LEWIS-MARION- MONITEAU-MONROE-MONTGOMERY-PIKE-PIKE IL-RALLS-SHELBY- 841 PM CDT WED AUG 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT A FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH THE AREA THIS EVENING. HEAVY RAIN IS POSSIBLE THIS EVENING...AND WITH VERY HEAVY RAIN DURING THE DAY...FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL RETURN TO THE AREA ON THURSDAY NIGHT AS A COLD FRONT BEGINS TO APPROACH THE MID MISSISSIPPI VALLEY. THIS FRONT...COMBINED WITH A SERIES OF UPPER LEVEL DISTURBANCES...WILL CONTINUE THE CHANCE OF THUNDERSTORMS FRIDAY... SATURDAY...AND INTO SUNDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TONIGHT. ILZ058>060-064-098>102-MOZ049-052-059>065-072-073-261200- BOND IL-CALHOUN IL-CRAWFORD-FRANKLIN-GASCONADE-GREENE IL-JEFFERSON- JERSEY IL-LINCOLN-MACOUPIN IL-MADISON IL-MONROE IL-MONTGOMERY IL- OSAGE-ST CHARLES-ST CLAIR IL-ST LOUIS-ST LOUIS CITY-WARREN- WASHINGTON- 841 PM CDT WED AUG 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL MISSOURI AND MUCH OF SOUTHERN ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THROUGH THE EVENING HOURS. A FLOOD WATCH IS IN EFFECT UNTIL 12 MIDNIGHT. ISOLATED THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH THE EVENING HOURS. HEAVY RAIN MAY OCCUR YET THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLOW MOVING COLD FRONT...COMBINED WITH A SERIES OF UPPER LEVEL DISTURBANCES...WILL PRODUCE A CHANCE OF MORE THUNDERSTORMS ON FRIDAY NIGHT...SATURDAY...AND INTO SUNDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTERS MAY BE NEEDED THROUGHOUT THE EVENING HOURS. MOZ084-085-099-261200- IRON-MADISON-REYNOLDS- 841 PM CDT WED AUG 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MISSOURI AND A SMALL PART OF SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS YET THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLOW MOVING COLD FRONT...COMBINED WITH A SERIES OF UPPER LEVEL DISTURBANCES...WILL PRODUCE A CHANCE OF MORE THUNDERSTORMS ON FRIDAY NIGHT...SATURDAY...AND INTO SUNDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTERS WILL BE NEEDED THROUGHOUT THE EVENING HOURS. ILZ065-069-070-074-079-MOZ074-075-261200- CLINTON IL-FAYETTE IL-MARION IL-RANDOLPH IL-ST FRANCOIS- STE GENEVIEVE-WASHINGTON IL- 841 PM CDT WED AUG 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MISSOURI AND A PART OF SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS YET THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLOW MOVING COLD FRONT...COMBINED WITH A SERIES OF UPPER LEVEL DISTURBANCES...WILL PRODUCE A CHANCE OF MORE THUNDERSTORMS ON FRIDAY NIGHT...SATURDAY...AND INTO SUNDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTERS WILL BE NEEDED THROUGHOUT THE EVENING HOURS.
In the hours before
Local storm report, Aug 25, 10:45 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1045 PM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0411 PM TSTM WND DMG 6 NW FULTON 38.91N 92.03W
08/25/2004 CALLAWAY MO LAW ENFORCEMENT
TREES DOWN AROUND TOWN OF MILLERSBURG, MO.
&&
RPLocal storm report, Aug 25, 10:50 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1050 PM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND GST ST. CHARLES 38.79N 90.52W
08/25/2004 64 MPH ST. CHARLES MO TRAINED SPOTTER
MEASURED WIND GUSTS OF 64 MPH FROM WIND EQUIPMENT.
&&
RPLocal storm report, Aug 25, 10:53 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1053 PM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0516 PM TSTM WND DMG 2 N TROY 38.76N 89.89W
08/25/2004 MADISON IL AMATEUR RADIO
6 TO 8 INCH TREE LIMBS DOWN. LIMBS TOOK WIRES DOWN.
&&
RPLocal storm report, Aug 25, 10:58 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1058 PM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0548 PM TSTM WND DMG ELSAH 38.95N 90.35W
08/25/2004 JERSEY IL TRAINED SPOTTER
NUMEROUS LARGE TREE LIMBS 12 TO 18 INCHES IN DIAMETER
DOWN IN TOWN. LARGE LIMBS BLOCKING ROADWAYS IN TOWN.
&&
RPLocal storm report, Aug 25, 11:01 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1101 PM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0708 PM TSTM WND DMG RAYMOND 39.32N 89.57W
08/25/2004 MONTGOMERY IL TRAINED SPOTTER
LARGE TREE LIMBS 8 TO 12 INCHES IN DIAMETER DOWN IN TOWN
&&
RPLocal storm report, Aug 25, 11:05 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
1105 PM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG RUSSELLVILLE 38.51N 92.44W
08/25/2004 COLE MO LAW ENFORCEMENT
6 TO 12 INCH DIAMETER TREE LIMBS DOWN. POWER LINES
REPORTED DOWN.
0411 PM TSTM WND DMG 6 NW FULTON 38.91N 92.03W
08/25/2004 CALLAWAY MO LAW ENFORCEMENT
TREES DOWN AROUND TOWN OF MILLERSBURG, MO.
0435 PM TSTM WND DMG NEW BLOOMFIELD 38.72N 92.09W
08/25/2004 CALLAWAY MO TRAINED SPOTTER
4 TO 6 INCH TREE LIMBS REPORTED DOWN
0445 PM TSTM WND DMG HOLTS SUMMIT 38.64N 92.12W
08/25/2004 CALLAWAY MO LAW ENFORCEMENT
POWER LINES DOWN IN HOLTS SUMMIT AND NEW BLOOMFIELD.
0455 PM FUNNEL CLOUD 1 SW WHITE HALL 39.43N 90.42W
08/25/2004 GREENE IL TRAINED SPOTTER
NUMEROUS REPORTS OF FUNNEL CLOUD WEST OF WHITE HALL, IL.
0515 PM TSTM WND GST ST. CHARLES 38.79N 90.52W
08/25/2004 64 MPH ST. CHARLES MO TRAINED SPOTTER
MEASURED WIND GUSTS OF 64 MPH FROM WIND EQUIPMENT.
0516 PM TSTM WND DMG 2 N TROY 38.76N 89.89W
08/25/2004 MADISON IL AMATEUR RADIO
6 TO 8 INCH TREE LIMBS DOWN. LIMBS TOOK WIRES DOWN.
0548 PM TSTM WND DMG ELSAH 38.95N 90.35W
08/25/2004 JERSEY IL TRAINED SPOTTER
NUMEROUS LARGE TREE LIMBS 12 TO 18 INCHES IN DIAMETER
DOWN IN TOWN. LARGE LIMBS BLOCKING ROADWAYS IN TOWN.
0610 PM TSTM WND DMG GODFREY 38.97N 90.19W
08/25/2004 MADISON IL AMATEUR RADIO
PARTIAL ROOF BLOWN OFF BUILDING.
0645 PM TSTM WND DMG RAYMOND 39.32N 89.57W
08/25/2004 MONTGOMERY IL TRAINED SPOTTER
POWER LINES, 8 TO 12 INCH LIMBS AND LARGE TREES REPORTED
DOWN.
0705 PM TSTM WND DMG ALTON 38.90N 90.15W
08/25/2004 MADISON IL AMATEUR RADIO
ALTON AIRPORT...400 SQUARE FOOT SECTION OF HANGER ROOF
BLOWN OFF.
0708 PM TSTM WND DMG RAYMOND 39.32N 89.57W
08/25/2004 MONTGOMERY IL TRAINED SPOTTER
LARGE TREE LIMBS 8 TO 12 INCHES IN DIAMETER DOWN IN TOWN
0710 PM TSTM WND DMG CUBA 38.06N 91.40W
08/25/2004 CRAWFORD MO LAW ENFORCEMENT
POWER LINES DOWN NEAR AND IN CUBA, MO.
0710 PM TSTM WND DMG 3 N STEELVILLE 38.01N 91.36W
08/25/2004 CRAWFORD MO LAW ENFORCEMENT
SEVERAL TREES DOWN IN AND AROUND STEELVILLE, MO.
&&
GKSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 7:04 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 41 min |
| Aug 25, 8:05 PM CDT | Severe Thunderstorm Warning | LSX | Saint Francois | 40 min |
| Aug 26, 12:34 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone | 41 min |
| Aug 26, 1:23 AM CDT | Flash Flood Warning | LSX | Audrain, Boone | 4 hr |
| Aug 26, 3:37 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 53 min |
| Aug 26, 4:54 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Warren | 36 min |
| Aug 26, 5:24 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.